How I became Tramadol free with scones.




A very peculiar thing happened unexpectedly that I never anticipated. As with all the joys and not so joyful moments of life with Fibromyalgia, I am sharing it with my readers as who knows it may help someone else some day.


When a flag needs flying about the positive effects Tramadol can have on life with Fibromyalgia I am always ready to wave it high. I have always considered it to be a very effective method of pain relief when taken in low doses. Personally, I never had any of the horrific side effects that many people do. So for me, it was my medication of choice.


When first diagnosed with Fibromyalgia I was initially put on eight tablets a day (400mg) It worked for me and enabled me to continue to work, but the crash on my days off was huge. After going on long-term sickness I was proud to manage my illness so much better, I halved this dosage, then again after another period. This was purely my personal choice nothing to do with side effects of anything besides knowing the effects that strong medication has on your liver and kidneys.



My peculiar findings all started with a horrible run of a migraine, the days were so absorbed with gaining relief from my head feeling like it was in a vice that I forgot to take my dosage of pain relief for Fibromyalgia. I always keep that in a special place so the children and dogs cannot get it, my other medications and supplements are by my chair.


I could not understand why I was sweating so much, since Fibromyalgia and stating on Tramadol I do sweat a lot but this was not my normal, I could literally feel beads of sweat dripping down my back and chest! I felt shaky almost like my body was fizzing, not a nice feeling at all. As I know a lot about addictions and withdrawal I knew the process that was happening to me.


Call me naive but I always presumed you needed to be taking high doses of opioid pain medication. This reaction totally shocked me. It would have been an easy option to simply take my tablet as usual and correct this feeling by commencing the usual dosage again and forget all about this experience, but I seldom take the easy route in life. I pride myself on being able to listen to my body and this was her cries for help.


Now if you are on Tramadol and using them safely, please do not stop. This is not a scaremongering blog post by any means, it is simply my diary of my experience.


As a woman with hippy spiritual values, I listen to my body's inner compass. I have a lot of history reading about addictions as I lost my ex-husband to alcohol addiction. I also follow Buddhist beliefs and I do not like attachment, this made me feel attached and addicted to tramadol.


And so I planned and stopped.


I know the dangers of withdrawal and that you have to do it gradually. To completely stop a medication is so dangerous and that was why I felt so rough. If you are considering doing a reduction program PLEASE TALK TO YOUR DOCTOR FIRST I have a lot of medical experience through past careers and felt comfortable doing it alone, plus I am on a very low dosage. There have been many reports of people ending up in the emergency room at the hospital from horrific withdrawal symptoms so NEVER put your health at risk.


Tramadol detox is very uncomfortable and should be done under a doctor’s supervision. Because tapering the dosage is a common practice to aid in the withdrawal process, a doctor may schedule a stepped down dosing protocol and monitor the withdrawal symptoms over a period of weeks.


Over the course of a week, I reduced my medication to half, then to one 50mg tablet every other day.


The symptoms during this reduction period were very like the heavy flu, feeling cold and shivery, a running nose and watering eyes, excessive sweating, irritability not so much grumpy and depressed but I knew things were getting to me more than usual. I had a big moan at my son for not washing cutlery well and one for not putting the crusty cobs in the oven, I am usually mellow Mum! I became obsessed with Marks and Spencer (Posh shop in the UK) Scones, I am convinced they lace these buggers with crack! I have my last scone left and I will use this as a celebratory scone. Who knew the healing powers of the humble scone.


I found heat patches and flu decongestant did help me so much.


During this time I did not tell the boys what I was doing, the little people would be worried as the word addiction scares them as their father died, I did not want to worry them in any way. The big sons would use their usual banter to make it funny and this also was not what I needed at this time, so I just got on with it and they presumed it was simply Fibromyalgia symptoms.


My Mum over worries and my sister is anti-medicine anyway so did not want a lecture, I just prefer to surprise them both, that is better for me.


After being completely Tramadol free for a few days what have I found:


Well, the symptoms have lessened off so that is super.


Oddly enough my sleeping is so much better, I do not have vivid dreams now that wake me startled. I never associated these dreams with Tramadol in the past. I always put my dreams down to past life experiences.


I have always suffered from IBS and constipation all of my adult life. This constipation became so much worse since using opioid pain medication. But wow peristalsis has returned.


I feel happier, I do not know if this is just through pride at my perseverance or it has something to do with the withdrawal. But I am so much more content.


I feel more alert and not as foggy.


I do feel more pain, but I can cope with pain well, it is lethargy and fog that gets me down more than pain. The pain has changed from a dull all over body ache to sharp pains, but that is fine by me, I will add more massage, heat to my management.



Thankfully I never experienced all of these but here is a list of common tramadol withdrawal symptoms include:


Agitation
Anxiety
Depression
Cravings
Nausea and vomiting
Headaches
Confusion
Restlessness
Loss of appetite
Sweating
Muscle pain
Blurred vision
Insomnia
Mood swings
Irritability
Tingling sensations
Diarrhea
Nightmares
Dizziness
Abdominal cramps
Tremors


Tramadol also affects the same areas of the brain as antidepressants. So people going through tramadol withdrawal may experience both opioid and antidepressant withdrawal symptoms. Luckily I never experienced this may be due to the dosage, but I am sharing so readers are aware. Because tramadol increases the amount of serotonin in your brain, you may be at risk for a condition called serotonin syndrome if you combine tramadol with other medications that also raise serotonin levels, especially antidepressants.


Symptoms of serotonin syndrome include agitation, fever, nausea, muscle stiffness, lack of coordination, and/or loss of consciousness.



How long does Tramadol stay in urine?
Tramadol will show up on urine screens for 2-4 days after use. However, Tramadol may show up a for a few days after the last dose with heavy or chronic use. But in most cases, if someone hasn't taken the drug within 48 hours, the levels are undetectable


How long does it take for Tramadol to be out of your body completely?
The amount of time it takes to eliminate a drug from the body will depend on the half-life of the medication. The half-life is the amount of time it takes for half the amount of drug to be cleared from the body. Therefore, after one half-life, half of the drug has left in the body.


It takes approximately five half-lives to eliminated most of a drug from the body. The half-life of tramadol is about seven hours. Therefore, it can take up to 35 hours to completely eliminate tramadol. This time may be greater if someone has liver problems, kidney problems, or is over the age of 75 years.



I am very new to my withdrawal detox as it has only been a few days that I am 100% tramadol free so although I am so proud I know I am not "out of the woods" yet. But as my dosage was so low anyway I do feel I am over the worst of the symptoms.


With this in mind, I will do a follow up blog in a week or so and discuss any new problems faced, if I went back on Tramadol as the pain was too intense or if I have taken up disco dancing and I am waving a cured flag (this is a joke by the way!)






If you enjoyed my blog why not subscribe to my blog and get new posts delivered directly to your email? Subscribe option is at the top of the page and I promise it does not spam or share with third parties.

Love and gentle hugs

Ness xx



MEDICAL DISCLAIMER: The contents of this blog/website are not intended to diagnose or treat any disease, or serve as a substitute for medical advice. Please consult with your advising physician for any disease and/or disorder you are experiencing. The Girl with the five lads, shall not be held liable or responsible for any misunderstanding or misuse of the information contained on this site or for any loss, damage, or injury caused or alleged to be caused directly or indirectly by any treatment, action, or application of any advice discussed in this site.

Comments

Popular Posts